Hypercalcemia upon denosumab withdrawal in primary hyperparathyroidism: a case report and literature review.

Détails

Ressource 1Télécharger: 33057735_BIB_A58AE6208B2F.pdf (245.14 [Ko])
Etat: Public
Version: Final published version
Licence: CC BY-NC 4.0
ID Serval
serval:BIB_A58AE6208B2F
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Institution
Titre
Hypercalcemia upon denosumab withdrawal in primary hyperparathyroidism: a case report and literature review.
Périodique
Osteoporosis international
Auteur(s)
Camponovo C., Aubry-Rozier B., Lamy O., Gonzalez Rodriguez E.
ISSN
1433-2965 (Electronic)
ISSN-L
0937-941X
Statut éditorial
Publié
Date de publication
12/2020
Peer-reviewed
Oui
Volume
31
Numéro
12
Pages
2485-2491
Langue
anglais
Notes
Publication types: Journal Article
Publication Status: ppublish
Résumé
Denosumab discontinuation is associated with a rapid increase in bone resorption and a decrease in bone mineral density. Spontaneous vertebral fractures may occur as a side effect of the rebound of bone resorption. Cases of rebound-linked hypercalcemia have also been described, moderate in women with osteoporosis and breast cancer and severe in children receiving oncological doses of denosumab. We report the case of an adult woman with primary hyperparathyroidism and moderate hypercalcemia, treated with denosumab for osteoporosis, who developed severe hypercalcemia and spontaneous vertebral fractures (SVFs) after denosumab discontinuation. An 86-year-old woman with densitometric osteoporosis was treated for 3 years with 60 mg of subcutaneous denosumab every 6 months. She was known to have primary hyperparathyroidism, with a serum albumin-corrected calcium of 2.82 mmol/l (NV 2.15-2.5) at the end of denosumab effect. Nine months after the last denosumab injection, she was hospitalized due to worsening overall health. Clinical evaluation revealed severe hypercalcemia (calcium 3.35 mmol/l). Very high values of bone turnover markers (BTMs) suggested a rebound effect due to denosumab discontinuation. An X-ray showed multiple new SVFs. After injection of denosumab 60 mg, serum calcium rapidly decreased and BTMs were dramatically reduced. A surgical approach by minimally invasive parathyroidectomy allowed for definite resolution of hyperparathyroidism and hypercalcemia. This case suggests that hypercalcemia can be a side consequence of denosumab discontinuation, which can become severe when other causes of hypercalcemia, such as primary hyperparathyroidism, are present.
Mots-clé
Bone turnover markers, Case report, Denosumab discontinuation, Hypercalcemia, Hyperparathyroidism, Osteoporosis
Pubmed
Web of science
Open Access
Oui
Création de la notice
31/10/2020 15:02
Dernière modification de la notice
30/04/2021 7:13
Données d'usage